Man, this "getting older" stuff stinks. It seems that changes in my hormones have also produced a tendancy to get migraines. I don't think I'd had more than ONE migraine in my entire life until about three years ago, and now I'm getting them twice a year -- and they last FOREVER.
I started getting this headache on Wednesday afternoon, along with a very stiff upper neck. I thought that maybe if I took a short nap, it would go away. WRONG!!! My "short nap" ended up being 3 hours, and when I work up, I was dizzy, my vision was blurry, and lights and noise were killing me. At that point, I knew what what happening..... again...... sigh..........
I did all my normal tricks -- ibuprofen, warmth on my neck and shoulders, resting, Excedrin Migraine..... some improvement, but no real relief. So on Friday, we decided to pack me off to the doctor's.
A quick check showed that it was indeed nothing more than a "simple migraine" -- what's so "simple" about it, I don't really know. Regardless..... the doctor gave me a prescription for Imitrex -- said it would "kick the migraine's butt" and make me feel much better in a few hours. At that point, yes, I was desperate -- I think I would've taken almost ANYTHING that offered some relief. We picked up the medication, and I tried to read through the extensive list of side effects. But by then, it didn't really matter to me; side effects like "heart failure" and such seemed like a pretty remote possibility, as did most of the others. But of course, since I'm such a tea-totaller, the side effects that did catch up with me were "dizziness" and "drowsiness"!! I took the meds at 7:30; by 8:30, I could barely sit up straight on the sofa!! By 9:00, my hubby walked me down the hall, helped me into my PJ's, and plopped me on the bed. He was afraid if I fell asleep on the sofa, he'd never get me moved -- and he was right! I slept the sleep of the dead until about 5:30 AM -- I was just TOTALLY out of it! Unbelievable how hard that medication hit me!
Even now, 17 hours after taking Imitrex, I'm still feeling a bit dizzy. How much is from the meds and how much is from the remainder of the migraine, I don't know. But either way, most of the pain is gone -- and THAT is a good thing!